Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 167, NWS Kansas City, MO

September 13, 2005Linn County, Miami County, Kansas; Bates County, Cass County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Sep 13, 2005, 6:33 PM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 6:33 PM CDT (23:33 UTC)
Expired
Sep 13, 2005, 7:15 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

What was reported inside it

TimeReportWhereRemark
Sep 13, 6:45 PM CDTTSTM WND DMG1 W Hume, MOLARGE TREE ACROSS ROAD
Sep 13, 6:47 PM CDTTSTM WND DMG1 S Freeman, MOLARGE TREE ACROSS ROAD
Sep 13, 7:00 PM CDTTSTM WND GST 6011 S Beagle, KS
Sep 13, 7:05 PM CDTTSTM WND GST 604 Ne Fontana, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 132335
SVREAX
KSC107-121-MOC013-037-140015-
/O.NEW.KEAX.SV.W.0167.050913T2333Z-050914T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI
  CASS COUNTY IN WEST CENTRAL MISSOURI
  LINN COUNTY IN EAST CENTRAL KANSAS
  EASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 715 PM CDT

* AT 631 PM CDT...LOCAL LAW ENFORCEMENT REPORTED 60 MPH WINDS IN THE 
  PAOLA AND OSAWATOMIE AREAS ALONG THE LEADING EDGE OF A LINE OF     
  THUNDERSTORMS. THIS LINE OF STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM CLEVELAND TO FONTANA TO 5 MILES SOUTH OF            
  GARNETT...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   LA CYGNE BY 640 PM CDT.
   PECULIAR BY 645 PM CDT.
   MERWIN BY 650 PM CDT.
   HARRISONVILLE BY 655 PM CDT.
   TRADING POST BY 700 PM CDT.
   ARCHIE BY 705 PM CDT.

THE TOWNS OF WEST LINE...LAKE ANNETTE...EAST LYNNE AND PASSAIC ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

LAT...LON 3873 9468 3839 9493 3833 9507 3808 9506
      3805 9464 3831 9420 3843 9414 3871 9412

$$

KOCH
2 follow-up statements
000 
WWUS53 KEAX 132358
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT TUE SEP 13 2005

KSC107-121-MOC013-037-140015-
/O.CON.KEAX.SV.W.0167.000000T0000Z-050914T0015Z/
MIAMI KS-LINN KS-CASS MO-BATES MO-
656 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN BATES...
CASS...LINN AND EASTERN MIAMI COUNTIES UNTIL 715 PM CDT...

AT 632 PM CDT...LOCAL LAW ENFORCEMENT REPORTED 60 MPH WIND GUSTS IN 
THE PAOLA AND OSAWATOMIE AREAS. BY 656 PM CDT...THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM HARRISONVILLE TO MERWIN TO 
CENTERVILLE KS AND WERE MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   GUNN CITY BY 710 PM CDT.
   AMORET BY 715 PM CDT.

THE TOWNS OF EAST LYNNE AND PASSAIC ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3873 9468 3839 9493 3833 9507 3808 9506
      3805 9464 3831 9420 3843 9414 3871 9412

$$

KOCH
000 
WWUS53 KEAX 140013
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT TUE SEP 13 2005

KSC107-121-MOC013-037-140023-
/O.EXP.KEAX.SV.W.0167.000000T0000Z-050914T0015Z/
MIAMI KS-LINN KS-CASS MO-BATES MO-
713 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BATES...CASS...
LINN AND EASTERN MIAMI COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 713 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3873 9468 3839 9493 3833 9507 3808 9506
      3805 9464 3831 9420 3843 9414 3871 9412

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:45 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 13, 4:45 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE SEP 13 2005

.DISCUSSION...

EXCEPT FOR AN ISOLATED SEVERE CELL OR TWO OVER THE FAR SOUTHERN TIER
OF COUNTIES THE MAIN CONVECTIVE SHOW LOOKS LIKE IT WILL BE OVER
SOUTHERN MO. THE EARLIER CONVECTION AND ASSOCIATED CLOUD DEBRIS DID
A GOOD JOB OF STABILIZING THE AIRMASS. THE COLD FRONT OVER THE
NORTHWEST CORNER OF MO WILL MOVE SOUTHEAST THIS EVENING IN KEEPING
WITH THE SLOWER NAM AND CANADIAN MODELS. THERE WILL CONTINUE TO BE
AT LEAST A CHANCE FOR REDEVELOPMENT WITH THE FRONT THIS EVENING AS
THE 850MB THETAE AXIS OVER CENTRAL KS BENDS EAST INTO WEST CENTRAL
MO ALLOWING FOR SOME DESTABILIZATION. IN ADDITION...THE LEFT FRONT
QUADRANT OF THE 250MB JET WILL BE NOSING INTO WESTERN MO THIS
EVENING. BUT PROSPECTS NOT AS GREAT FOR MORE THAN SCATTERED STORMS
PRIOR TO THE MORNING CONVECTION MOVING THROUGH SO WILL NEED TO LOWER
POPS.

CONSIDERABLE DIFFERENCES EXIST BETWEEN NAM/CANADIAN VS GFS
CONCERNING RAIN CHANCES/CLOUDS WEDNESDAY AND THURSDAY. ALTHOUGH ALL
MODELS INDICATE THE SOUTHERN JET WILL BE ACTIVE DURING THIS PERIOD
WITH SEVERAL FAST MOVING IMPULSES STREAKING THROUGH THE GFS KEEPS
CWA BASICALLY DRY WHILE THE NAM/CANADIAN ARE WET. NAM SHOWS DECENT
ISENTROPIC LIFT DEVELOPING BY LATE WEDNESDAY AFTERNOON OVER THE
WESTERN CWA AND SPREADING ACROSS THE ENTIRE REGION WEDNESDAY NIGHT.
THE CANADIAN MODEL WHICH IS TYPICALLY DRY PROGS QUITE A BIT OF QPF
OVER THE CWA WEDNESDAY AFTERNOON AND NIGHT. WILL NOT GO ALL OUT AT
THIS TIME BUT WILL SHIFT RAIN CHANCES FURTHER NORTH TO AT LEAST THE
MO RIVER FOR WEDNESDAY NIGHT AND THURSDAY MORNING. IF THE NAM
STRENGTHENS THE ISENTROPIC LIFT IN FUTURE RUNS WILL NEED TO CONSIDER
INCREASING POPS AND/OR EXPANDING AREAL COVERAGE FURTHER. DUE TO
EXPECTED WIDESPREAD CLOUD COVER HAVE LOWERED MAX TEMPERATURES
SEVERAL DEGREES WITH THE EYE THAT WE MAY NEED TO LOWER FURTHER.

MJ

ABOVE AVERAGE TEMPERATURES WILL LIKELY RETURN TO KANSAS AND MISSOURI
THIS WEEKEND AS A TROUGH AMPLIFIES OVER THE PACIFIC NORTHWEST
CAUSING INCREASING HEIGHTS OVER THE CENTRAL UNITED STATES. THE
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND WITH
THE LONGWAVE FEATURES, BUT THE GFS, ECMWF AND CANADIAN DIVERGE BY
EARLY NEXT WEEK WITH SOME OF THE SMALLER SCALE FEATURES. AN ACTIVE
FLOW PATTERN OVER THE GULF OF ALASKA IS FORECAST PUSH SEVERAL FAST
MOVING SHORTWAVES INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK. THE
00Z GFS CARVES A CUT OFF LOW OVER IDAHO SUNDAY, BUT SUBSEQUENT RUNS
FAVOR A MORE PROGRESSIVE PATTERN SIMILAR TO THE ECMWF. THERE SHOULD
BE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS
THIS FEATURE MOVE ACROSS THE CENTRAL UNITED STATES, BUT I HAVE LEFT
THE FORECAST DRY FOR NOW. ONCE THE TIMING OF THIS FEATURE BECOMES
MORE CLEAR, PRECIPITATION CHANCES WILL BE ADDED SOMEWHERE IN THE
SUNDAY NIGHT TO TUESDAY TIME PERIOD.

KOCH

&&

.PREV DISCUSSION...
545 AM...
RADAR AND SATELLITE IMAGERY ARE SHOWING EARLY MORNING STORM
DEVELOPMENT ACROSS TWO SEPARATE AREAS...CENTRAL KANSAS AND SOUTHWEST
IOWA. THE DEVELOPMENT IN CENTRAL KANSAS LOOKS TO BE THE RESULT OF
ISENTROPIC LIFT ALONG THE 310K SURFACE INDUCED BY THE INTENSIFYING
SHORT WAVE PROPAGATING ALONG THE FRONT THROUGH WEST KANSAS. SIMPLE
EXTRAPOLATION OF RADAR TRENDS POINTS AT THESE STORMS MOVING INTO
EASTERN KANSAS AND NORTHWEST MISSOURI AROUND SUNRISE THIS MORNING.
THIS IS BACKED UP BY THE LATEST RUC MODEL. THE SECOND AREA OF
CONVECTION APPEARS TO BE THE RESULT OF A GRAVITY WAVE...THATS
RACING AHEAD OF THE FRONT...TAPING SOME AMBIENT INSTABILITY. 850MB
WINDS ARE CARRYING THESE STORMS NORTHEAST...BUT FURTHER STORM
DEVELOPMENT IS EXPECTED SOUTHWEST...ALONG THE GRAVITY WAVE...INTO
FAR NORTHWEST MISSOURI. THOUGHTS ARE THAT THESE STORMS WILL QUICKLY
DISSIPATE AS THE WAVE MOVES SOUTHEAST AND ENCOUNTERS A SLIGHTLY MORE
STABLE ENVIRONMENT. AS A RESULT I HAVE ADDED SCATTERED THUNDERSTORM
POPS FOR THE EARLY MORNING HOURS...THOUGH I STILL EXPECT THE MAIN
SHOW TO BE DURING THE AFTERNOON HOURS. I ALSO PUSHED HIGH TEMPS DOWN
BECAUSE OF THE EXTRA CLOUD COVER.

CUTTER

&&

.PREV DISCUSSION...

404 AM...
DOMINATE FEATURES OF NOTE THIS MORNING ARE THE RIDGE TO OUR EAST AND
TROUGH TO OUR WEST...WHILE A SURFACE FRONT IS EVIDENT FROM LAKE
SUPERIOR SOUTHWEST THROUGH EASTERN NEBRASKA INTO THE FAR NORTHWEST
TIP OF KANSAS. A MOISTURE PLUME IS APPARENT ON THE WATER VAPOR
IMAGERY FROM THE TROPICS NORTH NORTHEAST THROUGH THE LOWER MISSOURI
RIVER VALLEY INTO THE GREAT LAKES.

THE LATEST 00Z/13 MODEL RUNS CONTINUE TO DIFFER ON THE FRONTS TIMING
WITH THE GFS RUNNING FASTER THAN THE NAM. THE GFS IS STILL SEVERAL
HOURS FASTER WITH THE FRONTAL PROGRESSION...PLACING IT IN THE
NORTHWEST CORNER OF MISSOURI AROUND 18Z...AND OVER HALF WAY THROUGH
THE CWA BY 00Z. MEANWHILE THE NAM INITIALLY SENDS AN EFFECTIVE FRONT
BARRELLING INTO NORTHWEST MISSOURI AROUND 18Z...BUT THIS IS THE
RESULT OF A PROGRESSIVE COMPLEX THAT IT FORECASTS TO FIRE THIS
MORNING ACROSS SOUTHEAST NEBRASKA AND SPREAD SOUTHEAST THROUGH
MISSOURI DURING THE EARLY AFTERNOON HOURS. IT SHOWS THE REAL FRONT
STILL WORKING ITS WAY THROUGH THE NORTHWEST CORNER OF MISSOURI AT
00Z. BOTH SOLUTIONS MAKE IT LIKELY THAT STORMS WILL BE MOVING
THROUGH FAR EASTERN KANSAS AND MISSOURI BY THE AFTERNOON HOURS...BUT
THE GFS SOLUTION HAS THE CONVECTION ASSOCIATED WITH THE FRONT WHILE
THE NAM HAS MOST OF THE ACTIVITY ASSOCIATED WITH THE PREFRONTAL
CONVECTIVE COMPLEX.

EARLY MORNING OBSERVATIONS ACROSS WEST KANSAS INDICATE THAT A
SURFACE LOW IS SPINNING UP ALONG THE BOUNDARY. THIS COULD INHIBIT
THE FRONTS PROGRESS FARTHER EAST...ESPECIALLY SINCE THE UPPER LEVEL
FLOW IS NEARLY PARALLEL TO THE FRONT AND THERE IS NO STRONG COLD
POOL PUSHING SOUTH THROUGH THE NORTH PLAINS. HOWEVER...THOUGHTS ARE
THAT THE NAM IS SUFFERING FROM SOME CONVECTIVE FEEDBACK...AND THE
LACK OF ANY EARLY INDICATIONS OF PRECIP FORMATION ACROSS NORTH
CENTRAL KANSAS/SOUTHERN NEBRASKA IS ONLY REINFORCING THIS NOTION.
ADDITIONALLY...THE 06Z NAM IS NOW FILTERING IN AND IT REALLY GOES TO
TOWN WITH THE COMPLEX...BLOWING THE STORMS THROUGH THE CWA BY EARLY
THIS AFTERNOON...BUT KEEPING SOME SHOWERS WITH THE FRONT AS IT MOVES
THROUGH. THEREFORE I HAVE LEANED TOWARDS THE GFS...BUT WITH A
SLIGHTLY SLOWER FRONTAL PROGRESSION.

AS FOR THE MODES OF CONVECTION...WINDS ALOFT WILL BE STRONG...THOUGH
PARALLEL TO THE FRONT. BULK 0-6KM SHEAR VALUES WILL BE RUNNING
ANYWHERE FROM 30 TO 40 KTS WHEN THE STORMS ARE EXPECTED TO GET GOING
LATE THIS MORNING OR EARLY THIS AFTERNOON. 2000+ J/KG OF CAPE WILL
DEVELOP AHEAD OF THE FRONT...THOUGH THE MODELS NOW SHIFT THE HIGHEST
OF THESE VALUES INTO EAST CENTRAL KANSAS. I PRESUME THIS TO BE THE
RESULT OF THE EARLY CONVECTION AND CLOUD COVER THE GFS AND NAM ARE
FORECASTING ACROSS NORTHERN MISSOURI...AND I HAVE THEREFORE ADJUSTED
HIGHER CAPES BACK TO THE NORTHEAST. THIS ALL POINTS AT ISOLATED
STORMS DEVELOPING ALONG THE FRONT BEFORE CONGEALING INTO A LARGER
COMPLEX AND OR SQUALL LINE LATE THIS MORNING OR EARLY THIS
AFTERNOON. SOME OF THE INITIAL STORMS COULD BE SUPERCELLS IF LOCAL
WINDS CAN BACK ENOUGH HEAD OF THE DEVELOPING STORM. OTHERWISE...THE
COMPLEX ITSELF SHOULD STAY RELATIVELY NEAR THE FRONT AS THE UPPER
LEVEL WINDS WONT BE ABLE TO PUSH IT TOO FAR OFF THE FRONT.
INDIVIDUAL SUPERCELL STORMS WILL HAVE THE POTENTIAL FOR
HAIL...WINDS...AND HEAVY RAIN...THOUGH THE SEVERE WEATHER THREATS
SHOULD TRANSITION TO WIND AND HEAVY RAIN AS THE STORMS FORM A LARGER
COMPLEX THIS AFTERNOON.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Sep 13, 1:04 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT TUE SEP 13 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EARLY EVENING. OVERNIGHT...SCATTERED THUNDERSTORMS ARE
POSSIBLE SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS THIS
AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A COLD FRONT FROM CENTRAL IOWA THROUGH THE SOUTHEAST CORNER OF
NEBRASKA WILL TRACK SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO REFORM NEAR THE FRONT
AS IT PUSHES THROUGH NORTHWEST MISSOURI. THE SHOWERS AND THUNDERSTORMS
WHICH MOVED ACROSS PARTS OF NORTHERN AND WEST CENTRAL MISSOURI THIS
MORNING HAS TEMPORARILY STABILIZED THE AIRMASS. HOWEVER...SUNSHINE
RETURNING TO NORTHWEST MISSOURI SHOULD ALLOW THE AIRMASS AHEAD OF
THIS FRONT TO DESTABILIZE ENOUGH TO ALLOW NEW STORMS TO FORM THIS
AFTERNOON. AN UPPER LEVEL JET STREAK WILL MOVE ACROSS KANSAS THIS
AFTERNOON AND INTO WESTERN MISSOURI THIS EVENING WHICH WILL SUPPORT
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A PAOLA KANSAS TO BOONVILLE
LINE WEDNESDAY AND WEDNESDAY NIGHT. THERE WILL BE A SERIES OF UPPER
LEVEL DISTURBANCES WHICH COULD TRIGGER SHOWERS AND THUNDERSTORMS
NORTH OF THE STALLED FRONTAL BOUNDARY THAT WILL LIE ACROSS FAR
SOUTHERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...THESE STORMS ARE NOT
EXPECTED TO PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND EVENING.

MJ

In the hours before

Special weather statement, Sep 13, 2:44 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 PM CDT TUE SEP 13 2005

KSZ060-MOZ053-132015-
BATES-LINN-
244 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND SOUTHERN BATES
COUNTIES UNTIL 315 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A PAIR OF STRONG THUNDERSTORMS IN THE MOUND CITY AND BUTLER AREAS.
THESE STORMS ARE MOVING NORTHEAST AT 35 MPH.

PEOPLE IN SOUTHERN AND EASTERN BATES COUNTY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
COMMUNITIES IN THE PATH OF THESE STORMS ARE HUME...RICH HILL...AND
BALLARD.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

KOCH
Special weather statement, Sep 13, 3:03 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT TUE SEP 13 2005

MOZ054-132030-
HENRY-
303 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR HENRY COUNTY UNTIL 330 PM CDT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF MONTROSE...OR 18 MILES SOUTHWEST
OF CLINTON. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR MONTROSE BY 310 PM CDT.
  NEAR LA DUE BY 320 PM CDT.
  NEAR CLINTON BY 330 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THIS
STORM.

KOCH
Special weather statement, Sep 13, 5:00 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT TUE SEP 13 2005

KSZ057-105-132300-
JOHNSON-MIAMI-
500 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR WESTERN JOHNSON AND WESTERN MIAMI
COUNTIES UNTIL 600 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF SEVERE THUNDERSTORMS BETWEEN EMPORIA AND LYNDON IN EAST
CENTRAL KANSAS. THIS CLUSTER OF STORMS IS MOVING EAST AT 30 MPH.
QUARTER SIZE HAIL WAS REPORTED IN OSAGE CITY WITH THESE STORMS. IF
THESE STORMS MAINTAIN THEIR CURRENT TRACK AND INTENSITY, THEY WILL
ARRIVE IN THE GARDNER...OSAWATOMIE...AND EDGERTON AREAS SHORTLY
AFTER 6 PM.

PEOPLE IN JOHNSON AND MIAMI COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

KOCH
Local storm report, Sep 13, 6:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             RAVANNA                 40.45N 93.47W
09/13/2005  0.88 INCH        MERCER             MO   PUBLIC

            HAIL STRIPPING LEAVES OFF TREES

0545 PM     HAIL             RAVANNA                 40.45N 93.47W
09/13/2005  1.25 INCH        MERCER             MO   AMATEUR RADIO

            LEAVES STRIPPED FROM TREES

&&

MJ
Special weather statement, Sep 13, 6:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT TUE SEP 13 2005

KSZ057-060-132345-
LINN-MIAMI-
609 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR LINN AND MIAMI COUNTIES UNTIL 645 PM
CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING IN THE PAOLA...MOUND
CITY...AND BLUE MOUND AREAS. STORMS ARE MOVING NORTHEAST AT 35 MPH
AND WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 50 MPH WIND
GUSTS.

PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF TRADING
POST AND LA CYGNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

KOCH
Local storm report, Sep 13, 6:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     9 W PAOLA               38.58N 95.03W
09/13/2005  60 MPH           MIAMI              KS   LAW ENFORCEMENT

            TREE DAMAGE

&&

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:13 PM CDTSevere Thunderstorm WarningEAXLinn, Miami32 min
Sep 13, 5:30 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam30 min
Sep 13, 5:59 PM CDTSevere Thunderstorm WarningEAXPutnam46 min
Sep 13, 6:44 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.